# SDR DXTA2013061805420

- Difficulty date: June 18, 2013
- Submitted: June 24, 2013
- Operation: Air carrier
- Aircraft: N131QS
- Make and model: Raythn 400ARAYTHEON
- Aircraft serial: RK431
- Aircraft time: 3,561 hours, 3,300 cycles
- System (JASC): 2120 · Air Distribution System
- Part: Starter Gen
- Part number: 23080050
- Part serial: P1014
- Condition: Failed
- Location: Lt Engine
- Part time: 681 cycles
- Stage of operation: TX
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

AFTER STARTING LEFT ENGINE, AN ELECTRICAL ODOR WAS NOTICED IN THE COCKPIT.  TROUBLESHOT AND FOUND LT ENGINE STARTER/GENERATOR TO HAVE BURNED SMELL FOLLOWING ENGINE START.  ALSO, EXCESSIVE AMOUNT OF BLACK SOOT ON LOWER ENGINE AFT OF STARTER/GEN EXHAUST.  CONFIRMED WITH CREW THAT ODOR WAS THROUGH GASPER.  AS PRECAUTION, INSPECTED COCKPIT CIRCUIT BREAKER PANELS AND ENGINE START SWITCHES WITH NO DEFECTS NOTED.  REPLACED LT ENGINE STARTER/GENERATOR WITH AN O/H UNIT.  OPS CHECKED GOOD.  VERIFIED THAT NO ELECTRICAL ODORS OCCURRED IN COCKPIT OR AT LT ENGINE STARTER/GEN FOLLOWING START SEQUENCE.
